MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 309571
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that bd syringe 3ml ll w/ndl 23x1 rb had a syringe needle connectivity issue.Rcc received a complaint via email.I would like to report that several anomalies were found in the 3cc syringes from lot: 5276052, expiry date: 30 september 2030.It had been noted that some 3cc syringes from the lot: 5276052 did not screw on properly or had certain anomalies (needle without bevel, bent needle, etc.).These findings were under investigation when this event occurred.We would like to discuss with you possible recent changes in the manufacturing process for 3cc syringes.Additional information was received on 02/09/2026: 1.Could you provide us with the exact date of the incident in mm-dd-yyyy format? our first cases started at the beginning of november, unfortunately i do not have an exact date; but my team finds samples that are not compliant within 2-3 days.2.Did this event result in any damage, injury, complication or negative consequences for the patient? no, the syringes are thrown away, they were not sent to our clients when anomalies are detected.3.Is a physical sample of the product presenting the reported problem available? if yes, please provide us with the address of the establishment so that we can send you a return label.Yes, the needles from the attached photo are available for sending.4.If available, please share the photos or videos of the event.5.Could you please specify if a connection problem was found during use and a leak was observed, or the syringe could not be used because it did not connect properly? connection problem: yes (syringe used after manual reconnection, but we had a complaint regarding 2 syringes whose needles detached from the syringe at the client¿s place, the 2 doses were not used by the client).Leak problem: yes (along the needle, but not at the tip where it attaches to the syringe).Other problems: curved needles, needles with missing piece, etc.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported some 3ml syringes from the lot 5276052 did not screw on properly or had other anomalies.To support the investigation, five samples and one photograph were received by the quality team.All five samples arrived loose, each with a 23 g x1 in needle attached.No syringe defects were observed, and needle attachment was secure across all samples.Each sample underwent leak testing, and no leakage was detected.Four needles were bent, with deformation beginning approximately 0.25 in from the top of the needle hub.The tips of these needles showed no damage, grinding defects, or hooks, and the bevels and etch were acceptable.The remaining sample had a needle with damage located approximately 0.25 in from the top of the hub.No other defects or imperfections were noted.Each sample was assembled with saline solution for functional evaluation, and no leakage was observed.The submitted photograph shows three needles attached to syringes, with two bent and one damaged, consistent with the returned sample condition.The observed condition is nonconforming to the product specification and could occur if a jam occurred at the cannulator.A review of the device history record for material number 309571, lot 5276052, confirmed that all required visual inspections were performed, with no quality notifications related to the reported condition.The lot was inspected and accepted per the inspection control plan and approved for shipment.Additional device histories were reviewed for each lot of needles used in manufacturing the final lot, no documentation of similar conditions was recorded during production.Verification of the cannulator confirmed that the settings were correct and product flow was acceptable.Based on the investigation and analysis of the returned samples, the customer reported symptom is confirmed.

Brand Name
BD PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24329695
Report Number1213809-2026-00062
Device Sequence Number4810997
Product Code FMF
UDI-Device Identifier00382903095711
UDI-Public(01)00382903095711(11)251003(17)300930(10)5276052
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309571
Device Lot Number5276052
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown